MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we were able to confirm the reported defect.The balloon was non-concentric when the balloon was inflated with 0.75 ml saline.When we attempted to deflate the balloon, it failed to do so since one side of the balloon was covering the inflation holes and prevented the balloon from deflating.Our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality.Each of the balloons are inflated with air using a syringe and then inspected to ensure the balloons open concentrically.Also, the balloons are tested to ensure the balloons deflate upon pulling the plunger of the syringe.However, it is possible that during manufacturing, the balloon in this catheter was poorly assembled which led to non-concentric inflation of the balloon.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.We therefore believe this is an isolated incident the issue was detected during pre-use check.Procedure was completed using a new lematire embolectomy catheter.
 
Event or Problem Description
During pre-use check, the physician injected 0.75 ml of saline to inflate the balloon.However, the balloon did not inflate symmetrically.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7790812
Report Number1220948-2018-00057
Device Sequence Number1909229
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Catalogue Number1601-44
Device Lot NumberSLC4475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1